MAUDE Adverse Event Report: DEPUY SYNTHES SPINE 5.5 EXP VERSE FEN SCR 6.0X50; ORTHOSIS, SPINAL PEDICLE FIXATION

DEPUY SYNTHES SPINE 5.5 EXP VERSE FEN SCR 6.0X50; ORTHOSIS, SPINAL PEDICLE FIXATION
Catalog Number 199723650
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
L3/5 plf revision surgery planned for (b)(6) 2017 (remove/replace broken right l5 screw, dr (b)(6), private hospital.Primary implant date (b)(6) 2017.Report came through of a broken screw in situ.Right l5 screw.Id: (b)(4), female patient (b)(6).
 
Additional Manufacturer Narrative
(b)(4).Visual examination at the macroscopic level reveal that the fracture occurred along the shank body.The proximal region of the screw shank body also reveals tool marks on the external threads.Device was then sent for fracture analysis.The fracture analysis report reveals evidence of fatigue progression lines across the surface towards the suspected termination site where full failure / fracture occurred.No material defects or other abnormalities were observed.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.A definitive root cause for the polyaxial screw fracturing cannot be positively determined.However, the fracture analysis report reveals evidence of fatigue progression lines across the surface towards the suspected termination site where full failure / fracture occurred.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
5.5 EXP VERSE FEN SCR 6.0X50
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7105248
Report Number1526439-2017-50053
Device Sequence Number1933370
Product Code MNI
UDI-Device Identifier10705034403076
UDI-Public10705034403076
Combination Product (Y/N)N
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number199723650
Device Lot Number111616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer01/18/2018
01/18/2018
02/01/2018
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date01/23/2018
01/23/2018
02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;